Has anyone else taken prednison?

Discussion in 'Fibromyalgia Main Forum' started by Hope4Sofia, Feb 7, 2006.

  1. Hope4Sofia

    Hope4Sofia New Member

    When I first started having symptoms in 1990 my Dr put me on prednison (for 2 years). I finally learned how detrimental it could be and stopped. Anyone else?

    Sofi
  2. TaniaF

    TaniaF Member

    I have to periodically take Medrol (a form of prednisone) for bad allergy attacks and I hate it everytime I take it. While on the pred I feel great, but the weaning process really bring me down. I do through such withdraw. These are only a week at a time, so I can't imagine a 2 year run.

    How did you do weaning off the drug from such a long time? Are you feeling better? Hope so.

    Tania
  3. alaska3355

    alaska3355 New Member

    and it made me ravenously hungry...all the time! It's bad enough, but I think I put on 5 lbs. the week or two I was on it. It does relieve hives, though.
  4. BabiCati

    BabiCati New Member

    I just finished 4 packs in a row and I hate it! Insomnia and sick stomach are the worst. Also the excessive hunger. But my back pain was really bad and now it is better.
  5. getfitat40

    getfitat40 New Member

    I have been on 5mgs a day for about 2 months - I have a lot of unexplained inflammation and he was trying to see if the prednisone would bring it down - so far nothing has changed and when I see my rheumy next Tuesday we are going to have a very long talk about it all.

    Nancy
  6. JLH

    JLH New Member

    Yes, I have to end up taking 1 or 2 Medrol Dose-Paks a year for my Systemic Lupus, but I hate to! Too many side effects! I've taken the dose paks on and off since 1996.

    If you have taken it for 2 years, you need to ask your GYN, Rheumy, or your PCP to order a bone density test for you! It will most definitely cause bone loss.

    You should also have your eyes tested, as well as be tested for diabetes.

    Janet
  7. JustinOK

    JustinOK New Member

    I was diagnosed with FM 15 years ago; however, I have been on prednison for 10 years. My rheumatologist has tried weening me off, but my complications are much worse than with me being on the drug. I must contend with side effects which are very detremental to your body.
  8. JuliannaG

    JuliannaG New Member

    I was put on a strong dose when I was first dx'd, slowly weaned off. The pharmacist told me to take a calcium supplement while on it.

    I stopped it after a while, because, although it gave me lots of energy, and I could get by on very little sleep, I couldn't take the sweats, and they seemed to make me wheezy.

    My doctor said that if I feel the need I can take a very small dose. You mustn't stop it suddenly - it can affect your endocrine system and your organs can fail. The ideal dose is, per day, 2 - 1 - 0 - 1 - 2, not more than 48 tablets per month.

    I take a calcium/magnesium supplement twice a day, as well as a multivitamin.
  9. sarahann61

    sarahann61 New Member



    I was dx. with RA in 1985, was given 40 mg. a day for months... I gained a lot of weight, but it wasn't all fat.. I looked like the fat woman, at the circus. It did not look natural, I told the Dr. I wanted off of it, so he did, in less than a week. It was way too fast, and I was deathly sick, so I went back on the 40 mg. dose.

    I am now taking 7 mg. a day, other Dr's I have seen have tried to get me off of it, but I would go down hill fast. So, I would be put back on it. I know I cannot get off of it, so I try to take the lowest dose poss.

    I also have asthma, and now I am using, a steroid inhaler.........

    It kept me going, and was able to work, for years.. I hate it, and what it has done to me.. But, if I had the choice again, I would take it .. It did stop the swelling, inflammation, the pain, and the synovitis attacks....

    I do have severe osteoporosis, in my back, and hips...and was unable to take Actonel, due to stomach problems.. I am taking Calcium, and Magnesium.....and a lot of Rx meds.....................
  10. toadgoddess

    toadgoddess New Member

    It seems I'm one of the only ones, but I can't do it because of the side effects. One of them for me is terrible mood swings. Made me feel crazy. As well as the others, mainly stomach issues I couldn't deal with.

    Amy